MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B CORE TOTAL (HBCT) ASSAY; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B CORE TOTAL (HBCT) ASSAY; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that discordant, non-reactive anti-hepatitis b core total (hbct) result on a patient sample using lot 190 on an atellica im 1600 analyzer.The non-reactive result was reported to the physician(s), who did not question the result.The initial sample was retested on an alternate instrument, immulite 2000 instrument, the sample produced ¿positive¿ result.The positive result was reported as the correct result to the physician(s).Quality control (qc) was acceptable on the day of the event.Siemens healthcare diagnostics is evaluating the event.
 
Event or Problem Description
The customer reports observation of discordant, non-reactive anti-hepatitis b core total (hbct) result on a patient sample using lot 190 on an atellica im 1600 analyzer.The non-reactive result was reported to the physician(s), who did not question the result.The initial sample was retested on an alternate instrument, immulite 2000 instrument, the sample produced a ¿positive¿ result.The positive result was reported as the correct result to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, non-reactive hbct result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr: 1219913-2023-00317 on 08-dec-2023.Additional information: 24-jan-2024: a united states (us) customer reports observation of discordant, non-reactive anti-hepatitis b core total (hbct) result on a patient sample using lot: 190 on an atellica im 1600 analyzer.The non-reactive result was reported to the physician(s), who did not question the result.The initial sample was retested on an alternate instrument, immulite 2000 instrument, the sample produced a ¿positive¿ result.The positive result was reported as the correct result to the physician(s).After performing investigation on the affected sample, siemens confirmed that the sample was also hepatitis b surface antigen ii (hbsii) nonreactive, anti-hbs2 (ahbs2) reactive, and hbc igm (ahbcm) nonreactive, which when combined with the hbct reactive result suggest the patient recovered from a previous hepatitis b virus (hbv) infection.Based on siemens review of customer data, atellica im hbct lot: 190 was recovering as expected.As this sample was close to the cutoff of 0.50 index the negative result was within the normal variation expected for hbct assay.As stated in the percent agreement section of the atellica im anti-hepatitis b core total (hbct) instructions for use (ifu), the 95% confidence interval for positive percent agreement is 79.58 ¿ 87.90% for recovered sample so a certain number of false negative results can be expected.Based on the available information, the cause of the discordant result is consistent with normal assay performance.The instrument is fully operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM ANTI-HEPATITIS B CORE TOTAL (HBCT) ASSAY
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st. e
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18290268
Report Number1219913-2023-00317
Device Sequence Number6761613
Product Code LOM
UDI-Device Identifier00630414599205
UDI-Public00630414599205
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040004-S013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberN/A
Device Catalogue Number10995597
Device Lot Number27374190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown